This is page 1 of 1 (This thread has 21 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
its a muscle relaxant - often given for muscles spasms too - for those of us old enough to remember the rolling stones, it is "mothers little helper" which they refer to in one of their songs - got its name from the fact that gps used to practically give it away in the 50s and 60s to frustrated/upset housewives to calm them down and keep them hoovering (instead of standing up for their rights) - ooo, i seem to have gone off on a tangent - ooops
Well I phoned my GP and told her they were making me feel whoozy. She asked what I'd been prescribed - I told her 100mg every two hours, two which her answer was 'Blimey, no wonder you're feeling whoozy.' So she 'phoned up the psychiatrist and he told me to stop taking them now. Phew!
Thank you for your kind words, Koala! My dear, dear friend offered to stay the whole day with me yesterday, and I kept falling asleep on her every hour. And when she brought the girls back from school, in their uniform, my first thought was 'Christ, I haven't made their lunchboxes yet!' It's only been 4 hours since I've stopped taking them, but I feel loads better already [smile}
I was given a valium tablet when I had laser eye surgery. An important part of healing is that you keep your eyes closed for several hours right after the surgery. I can't say I noticed anything though - it was unfortunate that the road outside my house was being attacked by pneumatic drills at the time - but there were no negative side effects.
stay well clear ITS HIGHLY ADDICTIVE you be physically addicted in as little as two weeks after that you wont be able to sleep without it youll be begging your doctor for a few more and you could end up taking it for a lot longer time than you intended
get yourself round to holland and barret or you local health food shops and get something non addictive to calm your nerves(like calms ,quietlife or even valerian ) but im urging you to *flush that valium now*
100 mg is an EXTORTIONATE amount i was first perscibed 15 per day and it only took 2 weeks for me to need them to sleep(addicted) then i was given 2 mg tablets
100 mgs is a very high dose i would get a second poinion fast -as most doctors wont even perscribe valium anymore because it is so highly addictive